AdS5 Solutions of Type IIB Supergravity and Generalized Complex Geometry

Maxime Gabella, Jerome P. Gauntlett, Eran Palti, James Sparks, Daniel Waldram

Research output: Contribution to journalArticlepeer-review

24 Scopus citations


We use the formalism of generalized geometry to study the generic supersymmetric AdS5 solutions of type IIB supergravity that are dual to N = 1 superconformal field theories (SCFTs) in d = 4. Such solutions have an associated six-dimensional generalized complex cone geometry that is an extension of Calabi-Yau cone geometry. We identify generalized vector fields dual to the dilatation and R-symmetry of the dual SCFT and show that they are generalized holomorphic on the cone. We carry out a generalized reduction of the cone to a transverse four-dimensional space and show that this is also a generalized complex geometry, which is an extension of Kähler-Einstein geometry. Remarkably, provided the five-form flux is non-vanishing, the cone is symplectic. The symplectic structure can be used to obtain Duistermaat-Heckman type integrals for the central charge of the dual SCFT and the conformal dimensions of operators dual to BPS wrapped D3-branes. We illustrate these results using the Pilch-Warner solution.

Original languageEnglish
Pages (from-to)365-408
Number of pages44
JournalCommunications in Mathematical Physics
Issue number2
StatePublished - 30 Jun 2010
Externally publishedYes

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematical Physics


Dive into the research topics of 'AdS5 Solutions of Type IIB Supergravity and Generalized Complex Geometry'. Together they form a unique fingerprint.

Cite this